Alert archive / Wisconsin / Frost Advisories in 2009
Frost Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 23, 2009, 6:26 AM CDT for 8 counties in Wisconsin. It took effect at May 24, 2009, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2009, 6:26 AM CDT (11:26 UTC)
- In effect from
- May 24, 2009, 1:00 AM CDT
- Expired
- May 24, 2009, 6:49 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 231126 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 626 AM CDT SAT MAY 23 2009 ...FROST EXPECTED TONIGHT OVER NORTH CENTRAL WISCONSIN... .CLEAR SKIES AND LIGHT WINDS COMBINED WITH A COOL DRY AIR MASS SETTLING OVER NORTH CENTRAL WISCONSIN TONIGHT WILL LEAD TO THE FORMATION OF FROST AFTER MIDNIGHT. WIZ005-010>012-231930- /O.NEW.KGRB.FR.Y.0004.090524T0600Z-090524T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 626 AM CDT SAT MAY 23 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. UNDER CLEARS SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. THIS WILL LEAD TO THE FORMATION OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TH
2 follow-up statements
000 WWUS73 KGRB 231900 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT SAT MAY 23 2009 ...FROST EXPECTED TONIGHT OVER PORTIONS OF NORTHERN WISCONSIN... .CLEARING SKIES AND LIGHT WINDS COMBINED WITH A COOL DRY AIR MASS SETTLING INTO THE AREA WILL LEAD TO FROST ACROSS OF MUCH OF NORTHERN WISCONSIN TONIGHT. WIZ013-018-019-021-241200- /O.EXA.KGRB.FR.Y.0004.090524T0600Z-090524T1200Z/ NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO- INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO 200 PM CDT SAT MAY 23 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. UNDER CLEARS SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. THIS WILL LEAD TO THE FORMATION OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. GARDENERS WHO HAVE PURCHASED COLD-SENSITIVE PLANTS SHOULD PROTECT THEM TONIGHT. BRING THEM INTO THE HOUSE OR A GARAGE. IF PLANTS MUST REMAIN OUTDOORS...COVER THEM WITH AN OLD BLANKET OR TARP. && $$ WIZ005-010>012-241200- /O.CON.KGRB.FR.Y.0004.090524T0600Z-090524T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 200 PM CDT SAT MAY 23 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. UNDER CLEARS SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. THIS WILL LEAD TO THE FORMATION OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. GARDENERS WHO HAVE PURCHASED COLD-SENSITIVE PLANTS SHOULD PROTECT THEM TONIGHT. BRING THEM INTO THE HOUSE OR A GARAGE. IF PLANTS MUST REMAIN OUTDOORS...COVER THEM WITH AN OLD BLANKET OR TARP. && $$ JS
000 WWUS73 KGRB 241149 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 649 AM CDT SUN MAY 24 2009 ...FROST ADVISORY CAANCELLED... .AFTER MORNING LOWS FROM 30 TO 35...TEMPERATURES WILL BEGIN TO RISE. LOWS OF 32 TO 38 TONIGHT MAY PRODUCE PATCHY FROST OVERNIGHT. WIZ005-010>013-018-019-021-241300- /O.CAN.KGRB.FR.Y.0004.000000T0000Z-090524T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 649 AM CDT SUN MAY 24 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FROST ADVISORY. AFTER MORNING LOWS FROM 30 TO 35 TEMPERATURES WILL RISE INTO THE 50S BY MID MORNING. THERE IS THE POTENTIAL FOR MORE FROST LATE TONIGHT. $$ TH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 23, 3:25 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 23, 3:25 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 325 AM CDT SAT MAY 23 2009 .SHORT TERM...TODAY/TONIGHT/SUNDAY...PCPN CHCS TODAY THE MAIN CHALLENGE IN THIS PERIOD. AT 08Z THIS MORNING...ISOLD LITE PCPN IN A WEST TO EAST LINE FROM CENTRAL LAKE MICH WEST TO SOUTHERN MN AND INTO NEBRASKA. THIS PCPN ASSOCIATED WITH THE PERSISTENT WEST TO EAST RIBBON OF HIGH MID LEVEL RH. CONVECTION A LITTLE STRONGER OVER NRN NEBRASKA WITH A 30 KNT SRLY LLJ WORKING OVER THE FRONT. MOVEMENT OF THE LEFTOVER CONVECTION OVER THE NEBRASKA AND SRN SD PROGGED TO WORK INTO THE SOUTH HALF OF WI TODAY AND WEAKEN....BUT CLOSE ENOUGH TO KEEP AN ISOLATED MENTION GOING INTO THE EARLY AFTERNOON HOURS OVER PARTS OF EC WI. MODELS DO DEVELOP A SUBTLE WEAK TROF OVER SRN WI MID DAY ALONG THE FRONT WITH SOME MARGINAL UNSTABLE SURFACE LI/S. ELSEWHERE...ISOLD PCPN WAS ALONG THE CDFNT OVER CENTRAL AND NRN MN WITH A BIT MORE COVERAGE OVER NE MN NEAR THE SHORT WAVE PASSING OVER THE GREAT LAKES REGION. ISOLD THUNDER NOTED SW OF DLH BUT HAS DIMINISHED THE LAST HOUR...BUT AN ISOLD TSRA NOTED NEAR EAU IN REGION OF SURFACE DEWPOINTS FROM 50 TO 55. FOR THIS PACKAGE WILL TIME A PERIOD OF ISOLD MENTION EARLY TODAY OVER MOST AREAS BUT WILL HAVE A HIGHER SCT MENTION FOR PARTS OF CENTRAL AND EC WI ALONG THE FRONT. SHOWER ACTIVITY APPEARS TO BE INCREASING AHEAD OF THE FRONT OVER WC WI EARLY THIS MORNING. CDFNT PASSAGE APPEARS TO BE A TRENDING SLOWER OVER THE AREA ESPECIALLY OVER THE SOUTH HALF WITH WEST TO EAST UPPER FLOW. OTHERWISE HIGH PRESSURE SETTLES FROM THE NORTH LATER TODAY THROUGH SUNDAY FOR A COOL DRY AND PLEASANT WX PATTERN. FORECAST TEMPS NORTH SUPPORT THE FROST MENTION BUT IT APPEARS PATCHY ENOUGH TO AVOID HEADLINES AT THIS TIME. WILL HIGHLIGHT IN THE HWO FOR NOW. .LONG TERM...SUNDAY NGT THRU NXT FRI. MAIN FCST CONCERN ARRIVES DURING THE MON NGT THRU WED TIME FRAME WITH THE PSBL INTERACTION BETWEEN THE REMNANTS OF A TROPICAL SYSTEM AND APPROACHING SHRTWV TROF/CDFNT. TEMPERATURES DURING THE EXTENDED PERIOD SHOULD BE A FEW DEGS BLO NORMAL. HI PRES OVR SE ONTARIO WL CONT TO SEND DRY AIR ON E-NE WNDS INTO THE FCST AREA SUNDAY NGT. A BIT MORE WND IN THE BNDRY LYR SHOULD PREVENT TEMPS FROM DROPPING AS FAR AS SAT NGT ACROSS THE NORTH... HOWEVER CLR SKIES AND COOL AIRMASS WL STILL PROVIDE FOR AN UNSEASONABLY COOL NGT FOR NE WI. THE HI PRES BEGINS TO LOSE ITS INFLUENCE OVR THE WRN GREAT LKS ON MEMORIAL DAY AS IT SHIFTS EAST INTO QUEBEC. MSTR SLOWLY WORKING NORTH FROM THE OHIO RIVER VALLEY ASSOCIATED WITH THE OLD TROPICAL SYSTEM...AND MSTR MOVG EAST THRU THE UPR MIDWEST ASSOCIATED WITH THE SHRTWV TROF/CDFNT...WL BE IMPINGING ON WI LTR IN THE DAY. ENUF DRY AIR LINGERS OVR NE WI TO KEEP THINGS DRY FOR ONE MORE DAY. TEMPS TO BE RATHER CONSISTENT (AWAY FROM THE LAKE) WITH MOST LOCATIONS AROUND 70 DEG MARK (ONLY AROUND 60 NEAR THE LAKE). FCST BECOMES MUDDLED STARTING MON NGT AS THE 00Z GFS AND CANADIAN MDLS SLOW THE ADVANCE OF PCPN INTO WI. THE 00Z ECMWF MAINTAINS THE GRADUAL COMBINATION OF THESE TWO SYSTEMS WITH PCPN OVERSPREADING WI DURING THE NGT. DUE TO THE UNCERTAINTY INVOLVED...DECIDED TO MAKE LITTLE CHG FROM THE PREV FCST WHICH LEANED TOWARD THE MORE CONSISTENT ECMWF. THESE MDL DIFFERENCES THEN CARRY OVR TO TUE AS THE GFS/CANADIAN FOCUS PCPN EITHER TO OUR SOUTH (TROPICAL SYSTEM) OR TO OUR NW (SHRTWV TROF/CDFNT). MOST OF THE GFS ENSEMBLE MEMBERS INDICATE THAT PCPN WL FALL ACROSS NE WI AS THE SHRTWV TROF PROVIDES ENUF IMPETUS TO SHOVE THE FNT (INVERTED SFC TROF) INTO WI. THE ECMWF HAS BEEN THE MOST CONSISTENT IN BRINGING PCPN INTO WI ON TUE DUE TO ITS PLACEMENT OF THE SFC LOW FAR NORTH AND MORE UPR JET SUPPORT. PREFER TO LEAVE MAINLY CHC POPS ACROSS THE FCST AREA FOR NOW. THIS SFC LOW APRS TO BE IN NO HURRY TO LEAVE THE VCNTY HEADED INTO WED AS IT DRIFTS OVR SRN SECTIONS OF THE GREAT LKS. MAY NEED TO EXPAND POPS FARTHER NW ACROSS THE FCST AREA...HOWEVER E-CNTRL WI APRS TO BE THE VULNERABLE FOR SEEING ADDL PCPN ON WED. THIS SLOW MOVG SYSTEM FINALLY BEGINS TO CLR THE RGN WED NGT...ALTHO THE POSSIBILITY DOES EXIST THAT A FEW SHWRS MAY LINGER INTO WED EVENING OR ERN WI. A VERY WEAK AREA OF HI PRES IS THEN PROGGED TO PUSH INTO THE WRN GREAT LKS ON THU AND ALLOW FOR DRYING CONDITIONS TO TAKE PLACE. THIS HI PRES ALREADY ON THE WAY OUT OF THE AREA ON FRI AS THE NXT CDFNT WL BE APPROACHING FROM THE NW. NO CHGS MADE TO A DRY FRI FCST RIGHT NOW...BUT NEED TO WATCH THE FNTS FORWARD SPD IN THE COMING DAYS. && .AVIATION...THERE IS A CHANCE OF SOME PATCHY MVFR CIGS ALONG AND NEAR A CDFNT DURING PASSAGE TODAY...OTHERWISE VFR CONDITIONS EXPECTED LATER TODAY INTO SUNDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/AK
Hazardous weather outlook, May 23, 6:02 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 602 AM CDT SAT MAY 23 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 602 AM CDT SAT MAY 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT CLEAR SKIES AND LIGHT WINDS COMBINED WITH A COOL DRY AIR MASS SETTLING OVER NORTH CENTRAL WISCONSIN TONIGHT WILL LEAD TO THE FORMATION OF FROST AFTER MIDNIGHT. INTERESTS IN THIS AREA SHOULD CONSIDER PROTECTING SENSITIVE PLANTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-241100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 602 AM CDT SAT MAY 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WATERS OF GREEN BAY AND NORTHWEST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TDH/AK
Nearby
Frost Advisories in Wisconsin, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.